MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS ITEC PRELOADED 1-PIECE IOL; MONOFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS ITEC PRELOADED 1-PIECE IOL; MONOFOCAL IOLS
Model Number PCB00
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: the exact date is unknown, but it was stated that the issue happened (b)(6) 2019 if implanted; give date: n/a (not applicable).No patient involvement was reported.If explanted; give date: n/a (not applicable).No patient involvement was reported.(b)(4).All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that the lumen/tip of the cartridge was damaged and the intraocular lens didn't exit the delivery system.This happened during handling but prior to insertion into the eye.No patient involvement was reported.No further information was provided.
 
Additional Manufacturer Narrative
Device available for evaluation: yes, date returned to manufacturer: 3/27/2019.Device returned to manufacturer: yes.Device evaluation: visual inspection using magnification was performed to the returned lens sample.The plunger and pushrod were observed in advanced position and the pushrod was observed to have overridden the lens in the cartridge.The lens was therefore observed stuck in cartridge.Residue of viscoelastic material was observed in the cartridge and the cartridge tip was deformed.However, the condition in which the returned lens was received is consistent with a product that was handled and prepared for a surgical process.The complaint issue reported as cartridge damaged, stuck in cartridge and tip deformed were verified; but no product deficiency was found.Based on the returned product evaluation, a product quality deficiency or a product malfunction could not be determined.Manufacturing record evaluation: the manufacturing records for the intraocular lens were reviewed.The product was manufactured and released according to specification.A search on complaints revealed no additional investigation requests for this production order number.Labeling review: the directions for use (dfu) were reviewed.The directions for use (dfu) adequately provides instructions and precautions along with warnings for the proper use and handling of the device.Conclusion: as a result of the investigation, there is no indication of a product quality deficiency.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are (b)(4) and capa-010215.

Brand Name
TECNIS ITEC PRELOADED 1-PIECE IOL
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e st andrew place
santa ana CA 92705
MDR Report Key8420255
Report Number2648035-2019-00334
Device Sequence Number2228094
Product Code HQL
UDI-Device Identifier05050474558182
UDI-Public(01)05050474558182(17)210702
Combination Product (Y/N)Y
Initial Reporter CountryNL
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/10/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/02/2021
Device Model NumberPCB00
Device Catalogue NumberPCB0000160
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/27/2019
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 02/27/2019
Supplement Date Received by Manufacturer04/05/2019
10/25/2020
Initial Report FDA Received Date03/14/2019
Supplement Report FDA Received Date05/04/2019
11/11/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005